swollen feet and hands

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2007
Total Posts : 5
   Posted 3/3/2008 7:24 PM (GMT -6)   
Will my swollen feet and hands ever go away? We are taking a family vacation to florida in two weeks and i cant find any sandals that fit my feet at all. Im on lots of meds and still nothing gets rid of my swelling except high doses of prednisone and i will not start that again lol. Any ideas would be greatly appreciated. Thanks

Veteran Member

Date Joined Mar 2005
Total Posts : 3199
   Posted 3/3/2008 9:00 PM (GMT -6)   
Usually prednisone causes you to swell 'cause of the water retention.. where do you live suzan? Maybe the climate change in Florida will help with the swelling?
Moderator of Arthritis Forum
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs/Migraines/Hypertension
Current Meds -  Enbrel/Prilosec/Synthroid/Nitrofurantoin/Midrin/HYZAAR
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots

Regular Member

Date Joined May 2007
Total Posts : 499
   Posted 3/3/2008 11:02 PM (GMT -6)   

Hi Suzan,

i happen to live in Florida..hope you have a great trip!  Not sure how long you've been on the meds,  but took a long time for the swelling to go down in my feet.  I think I live in soft, gushy flip flops.  When I go into a flare, that seems to be one of the first places it shows up!

Perhaps if the swelling is too bad, you could call your doc before you go?? Otherwise maybe drink more water, and keep your feet up as much as possible..I know that's easier said than done, but it does help sometimes.

You could always wait and buy your sandals when you get here...there are so many different kinds in the stores, you just might find exactly what you need!

Take care,


Veteran Member

Date Joined Mar 2005
Total Posts : 4305
   Posted 3/3/2008 11:06 PM (GMT -6)   
Hi,I can relate as to what you are going through,Ducky is right prednisone does cause some to retain fluid.I have been dealing with fluid retention for the last five years,I take a Lasix and Bumex both are fluid pills,With out these I would stay swollen all of the time so if this is an all the time thing you may want to talk to your doctor.I hope that you have a safe and wounderful trip.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 11:03 AM (GMT -6)
There are a total of 2,711,057 posts in 298,957 threads.
View Active Threads

Who's Online
This forum has 153522 registered members. Please welcome our newest member, breakfastclub1.
345 Guest(s), 15 Registered Member(s) are currently online.  Details
PeteZa, rowingmom, Tagier, 81GyGuy, summer16, RandyJoe, April_Ryan, giberson, Hibee, jrpsf, Msloray, MikezUC, Traveler, Tim Tam, Dakato

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer